Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Amarillo, TX

April 26, 2015Hartley County, Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 26, 2015, 3:41 PM CDT for Hartley County, Moore County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2015, 3:41 PM CDT (20:41 UTC)
Expired
Apr 26, 2015, 4:45 PM CDT
In force
64 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Hartley County, TX, Moore County, TX

The radar

The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3374 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WUUS54 KAMA 262041
SVRAMA
TXC205-341-262145-
/O.NEW.KAMA.SV.W.0053.150426T2041Z-150426T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
  WESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 445 PM CDT

* AT 339 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHEAST OF CHANNING...AND MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
           ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CACTUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3605 10197 3566 10206 3568 10229 3606 10237
TIME...MOT...LOC 2041Z 183DEG 12KT 3577 10218

HAIL...1.25IN
WIND...60MPH

$$

NF
3 follow-up statements
445 
WWUS54 KAMA 262103
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
403 PM CDT SUN APR 26 2015

TXC205-341-262145-
/O.CON.KAMA.SV.W.0053.000000T0000Z-150426T2145Z/
HARTLEY TX-MOORE TX-
403 PM CDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MOORE
AND NORTHEASTERN HARTLEY COUNTIES UNTIL 445 PM CDT...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF DUMAS...AND MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CACTUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3605 10197 3567 10206 3566 10207 3568 10221
      3605 10227
TIME...MOT...LOC 2103Z 209DEG 14KT 3580 10210

HAIL...1.00IN
WIND...60MPH

$$

NF
086 
WWUS54 KAMA 262123
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT SUN APR 26 2015

TXC205-341-262145-
/O.CON.KAMA.SV.W.0053.000000T0000Z-150426T2145Z/
HARTLEY TX-MOORE TX-
423 PM CDT SUN APR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MOORE
AND NORTHEASTERN HARTLEY COUNTIES UNTIL 445 PM CDT...

AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF FOUR WAY...AND MOVING NORTHEAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. MINOR WIND DAMAGE TO
         ROOFS...SIDING AND TREES IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  CACTUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3605 10197 3567 10206 3566 10207 3568 10221
      3605 10227
TIME...MOT...LOC 2123Z 216DEG 6KT 3575 10210

HAIL...1.00IN
WIND...60MPH

$$

NF
888 
WWUS54 KAMA 262144
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN APR 26 2015

TXC205-341-262154-
/O.EXP.KAMA.SV.W.0053.000000T0000Z-150426T2145Z/
HARTLEY TX-MOORE TX-
444 PM CDT SUN APR 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MOORE AND NORTHEASTERN
HARTLEY COUNTIES WILL EXPIRE AT 445 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3605 10197 3567 10206 3566 10207 3568 10221
      3605 10227
TIME...MOT...LOC 2144Z 216DEG 6KT 3578 10207

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 42 minutes earlier.

Area forecast discussion, Apr 26, 2:59 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
259 PM CDT SUN APR 26 2015

.DISCUSSION...
UPPER LEVEL LOW OVER SOUTHERN NEW MEXICO WILL SLOWLY MOVE EAST
NORTHEAST ACROSS WEST TEXAS AND INTO WESTERN OKLAHOMA BY TUESDAY
MORNING. SEVERAL BOUNDARIES ACROSS THE SOUTHWEST TEXAS PANHANDLE
SHOULD HELP DEVELOP CONVECTION. SEVERAL UPPER LEVEL MINOR VORT MAXES
WILL ALSO ROTATE NORTHEAST FROM THE UPPER LOW THIS AFTERNOON AND
OVERNIGHT. UPPER LEVEL DIFFLUENCE WILL ALSO BE PRESENT OVER THE
PANHANDLES. WITH ALL OF THIS IN MIND...BELIEVE THAT THE PANHANDLES
MAY SEE SOME SEVERE THUNDERSTORMS...BUT ALSO HEAVY RAIN WILL BE A
THREAT. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH OVER
ABOUT THE EASTERN HALF OF THE PANHANDLES VALID FROM NOW THROUGH
MONDAY AFTERNOON. THIS AREA STANDS THE BEST CHANCE OF HEAVY RAIN-
PRODUCING THUNDERSTORMS. THE RAIN WILL SLOWLY DECREASE MONDAY NIGHT
INTO TUESDAY MORNING AS THE UPPER LOW PULLS AWAY FROM THE
PANHANDLES.

THE PANHANDLES WILL DRY OUT AND WARM UP THROUGH THE END OF THE
WEEK. A POSITIVELY TILTED UPPER TROUGH WILL TRAVERSE THE PLAINS
WEDNESDAY THROUGH FRIDAY. THERE IS AN OUTSIDE CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE NORTH ON SATURDAY AS A WEAK DISTURBANCE
TRIES TO IMPINGE ON THE UPPER RIDGE.

&&

.HYDROLOGY...
RAINFALL MAY EXCEED FLASH FLOOD GUIDANCE ESPECIALLY IN THE
EASTERN PANHANDLES...SO WILL HAVE TO WATCH FOR THE POSSIBILITY
OF SOME FLOODING ISSUES. WIDESPREAD 1 TO 3 INCHES OF RAIN WITH
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                47  49  37  61  40 /  90  80  30  10  10
BEAVER OK                  46  49  39  65  41 / 100  90  40   5  10
BOISE CITY OK              42  50  35  62  39 / 100  80  10   5   5
BORGER TX                  47  48  40  64  42 /  90  90  30  10  10
BOYS RANCH TX              47  49  37  63  39 /  90  80  20  10   5
CANYON TX                  48  50  38  61  39 /  80  70  30  20  10
CLARENDON TX               51  54  42  62  44 /  80  80  40  20  10
DALHART TX                 44  46  36  62  39 / 100  80  20   5  10
GUYMON OK                  45  48  38  64  40 / 100  90  20   0  10
HEREFORD TX                47  49  38  61  39 /  80  70  20  10   5
LIPSCOMB TX                48  49  41  64  42 / 100  90  50  10  10
PAMPA TX                   47  48  39  61  42 /  90  90  40  10  10
SHAMROCK TX                52  54  43  63  43 /  90  80  50  20  10
WELLINGTON TX              54  56  45  64  44 /  80  80  50  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...OCHILTREE...
     ROBERTS...WHEELER.

OK...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&

06/15
Hazardous weather outlook, Apr 26, 3:17 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SUN APR 26 2015

OKZ001>003-TXZ001>020-270830-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
317 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS AND HEAVY RAIN WITH LOCALIZED FLOODING OR FLASH FLOODING ARE
POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE CENTRAL AND
EASTERN OKLAHOMA PANHANDLE AS WELL AS THE EASTERN TEXAS PANHANDLE. SOME
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS. THOUGH THE RISK IS LOW...THERE IS A
POSSIBILITY FOR A TORNADO...MAINLY OVER THE SOUTHERN TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES CONTINUE THROUGH MONDAY. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE
EASTERN TEXAS PANHANDLE THROUGH MONDAY. A FEW STRONG THUNDERSTORMS
ARE POSSIBLE WITH SMALL HAIL AND WIND GUSTS NEAR 50 MPH...THOUGH
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. CONTINUED RAIN
MAY ALSO LEAD TO LOCALIZED FLOODING OR FLASH FLOODING THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

GOEHRING

In the hours before

Special weather statement, Apr 26, 3:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT SUN APR 26 2015

TXZ001-002-006-007-262100-
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
308 PM CDT SUN APR 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SHERMAN...
WESTERN MOORE...NORTHERN HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL
400 PM CDT...

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
SEDAN TO 10 MILES NORTHEAST OF CHANNING...MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...              DALHART...            FOUR WAY...
  CACTUS...             HARTLEY...            WARE...
  TEXLINE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3641 10304 3611 10216 3605 10216 3606 10202
      3603 10194 3563 10196 3599 10305
TIME...MOT...LOC 2008Z 181DEG 14KT 3611 10298 3577 10218

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:06 PM CDTFlash Flood WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more25 hr
Apr 26, 3:08 PM CDTSpecial Weather StatementAMAHartley52 min
Apr 26, 4:00 PM CDTSpecial Weather StatementAMAPotter, Randall60 min
Apr 26, 4:11 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray54 min
Apr 26, 4:41 PM CDTSevere Thunderstorm WarningAMAMoore64 min
Apr 26, 5:02 PM CDTSpecial Weather StatementAMACarson58 min
Apr 26, 5:18 PM CDTSevere Thunderstorm WarningAMACarson57 min
Apr 26, 5:40 PM CDTAreal Flood AdvisoryAMACarson4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.